Alabama, 2010Damaging Winds and Lightning Strikes in Alabama, June 21, 2010
June 21, 2010 · NWS BMX · 6 events in 3 counties and zones
Afternoon heating lead to isolated strong to severe thunderstorms. Some storms produced damaging winds, and one produced a downburst that caused an enhanced area of damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $307,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon heating lead to isolated strong to severe thunderstorms. Some storms produced damaging winds, and one produced a downburst that caused an enhanced area of damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 21, 11:25 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 21, 11:25 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 PM CDT MON JUN 21 2010
.UPDATE...FOR 18Z AVIATION.
&&
.DISCUSSION...
DRIER AIR ALOFT HAS WORKED INTO NORTH ALABAMA WHERE PW'S ARE NEAR
ONE INCH OR LESS. PW'S INCREASE SIGNIFICANTLY TOWARDS THE COAST
WHERE NUMBERS ARE CLOSER TO TWO INCHES. CURRENT FORECAST OF SMALL
RAIN CHANCES FOR SOUTHEAST COUNTIES LOOKS REASONABLE. LOW LEVEL
THICKNESS AND 24 HOUR CHANGE MAPS INDICATE HIGHS TODAY WILL BE A
DEGREE OR TWO HIGHER THAN YESTERDAY...WITH HIGHEST TEMPERATURES
NORTHWEST.
58/ROSE
&&
.AVIATION...18Z TAF DISCUSSION.
VFR CONDITIONS WILL CONTINUE TODAY FOR ALL SITES. HAVE KEPT THE
MENTION OF CB AT MGM/TOI TO COVER THE SMALL POTENTIAL FOR LATE
AFTERNOON TS DEVELOPMENT. LIGHT EASTERLY WINDS WILL PERSIST.
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.
27
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 21, 11:30 AM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CDT MON JUN 21 2010
ALZ011>015-017>050-221730-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1230 PM CDT MON JUN 21 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...GENERALLY ALONG AND SOUTH OF INTERSTATE 85. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 50 MPH OR
GREATER...AS WELL AS DIME TO NICKEL SIZE HAIL. HEAVY RAINFALL WILL
ALSO HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
27
In the hours before
Local storm report, Jun 21, 10:01 AM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1101 AM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM TSTM WND DMG MOORES BRIDGE 33.45N 87.79W
06/19/2010 TUSCALOOSA AL EMERGENCY MNGR
TREE DOWN 1900 BLOCK OLD MOORES BRIDGE ROAD AND HIGHWAY
171
&&
JSIRMONLocal storm report, Jun 21, 11:54 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1254 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 E MEADVILLE 32.07N 86.06W
06/19/2010 MONTGOMERY AL PUBLIC
TREE ON POWERLINES ALONG 231. ALSO TREES AND LIMBS DOWN
NEAR PINE LEVEL LOOP ROAD.
&&
JSIRMONThunderstorm Wind, Elmore
- When
- June 21, 1:35 PM CST
- Where
- Elmore County, 1.83 mi NNW of Martin Lake South
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.755, -85.960
Several trees were blown down on Governors Island Bridge Road, near Lake Martin.
Thunderstorm Wind, Elmore
- When
- June 21, 1:46 PM CST
- Where
- Elmore County, 2.39 mi ENE of Eclectic
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.644, -85.993
Numerous trees were blown down, including one onto a house, on Double Bridge Ferry Road, near Eclectic.
Lightning, Elmore
- When
- June 21, 1:47 PM CST
- Where
- Elmore County, 0.84 mi NE of Cotton
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.689, -86.010
A lightning strike and subsequent fire caused moderate damage to a home on Kowalinga Road.
Lightning, Elmore
- When
- June 21, 1:50 PM CST
- Where
- Elmore County, 1.51 mi NW of Eclectic
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 32.646, -86.047
A lightning strike caused the attic area of a home to catch fire.
Thunderstorm Wind, Clay
- When
- June 21, 6:54 PM CST to 6:56 PM CST
- Where
- Clay County, 1.55 mi E of Delta to 2.54 mi NNW of Delta
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 33.433, -85.674
Trees and power lines were blown down at several locations near the Delta community, including Good Hope Delta Road, Lees Bridge Road, Center Hill Road, and the Lake Gerald area. Several barns in the same area were also damaged.
Thunderstorm Wind, Talladega
- When
- June 21, 7:57 PM CST to 8:00 PM CST
- Where
- Talladega County, 0.94 mi ENE of Talladega to 0.18 mi SSE of Shocco
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.434, -86.084
An apparent downburst caused an swath of intense damage across the southern portion of the city of Talladega. Around 100 trees were blown down, with some of them falling onto homes causing varying degrees of damage. In addition, hundreds of limbs were broken off, many of them also large enough to cause damage to homes as they fell. Structural damage not the result of falling trees or limbs was confined to outbuildings containing lumber at a hardware store. The total damage swath was more than 2.5 miles long, and up to 100 yards wide, with peak wind gusts estimated around 80 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 21, 201015 injured · $22 million · EF2 · 24 events
- Tornado and Hail in Colorado, June 21, 2010$22 million · EF1 · 10 events
- Tornadoes and Flash Flood in Montana, June 21 to 22, 2010$313,000 · EF2 · 25 events
- Heat in Louisiana, June 21, 20101 death · 1 event
- Tornadoes and Flash Flooding in Illinois, June 21 to 22, 2010$3.7 million · EF0 · 23 events
- Tornadoes and Flash Flood in Illinois, June 21, 2010$962,000 · EF0 · 18 events
- Damaging Winds in South Dakota, June 21, 2010$750,000 · 74 kt wind · 5 events
- Tornado and Flash Flood in Kansas, June 21, 2010$212,000 · EF0 · 24 events
- Tornado and Damaging Winds in Michigan, June 21 to 22, 2010$520,000 · EF0 · 3 events
- Flood in Iowa, June 21, 2010$500,000 · 1 event
- Flash Flood and Damaging Winds in Kentucky, June 21, 2010$165,000 · 55 kt wind · 22 events
- Tornado and Flash Flooding in Illinois, June 21 to 22, 2010$231,000 · EF0 · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246329, 246330, 246608, 246607, 246331, 246332.